Drought, Fremont
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Fremont forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.746, -95.605 (the zone’s center; the record gives no point)
The drought intensity remained in the extreme category over much of western Iowa through October, the exception was southwest Iowa where above normal rainfall was enough to reduce the intensity to Severe or Moderate southeast of Glenwood. The drought persisted over much of western Iowa into November.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
The drought intensity remained in the extreme category over much of western Iowa through October, the exception was southwest Iowa where above normal rainfall was enough to reduce the intensity to Severe or Moderate southeast of Glenwood. The drought persisted over much of western Iowa into November.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 30, 10:37 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1137 PM CDT SUN SEP 30 2012 .AVIATION...06Z TAFS FOR KOMA...KLNK AND KOFK. COLD FRONT WILL CONTINUE TO MOVE TOWARD AND THROUGH THE AREA...REACHING KOFK BY 11Z AND KOMA/KLNK BY 14Z. THERE COULD BE A FEW SPOTTY SHOWERS NEAR KOFK FROM 13-16Z...BUT DOUBT THAT ANY PRECIP WOULD HOLD TOGETHER TO AFFECT KLNK/KOMA. WINDS BEHIND THE FRONT SHOULD BE FROM THE NORTHWEST SUSTAINED AT 15 TO 18 KNOTS...WITH GUSTS FROM 25 TO 30 KNOTS. WINDS WILL LIKELY DIMINISH BY 02/00-01Z. VFR CLOUDS THROUGH THE PERIOD. DEWALD && .PREV DISCUSSION... /ISSUED 332 PM CDT SUN SEP 30 2012/ SHORT TERM...TONIGHT THROUGH WEDNESDAY. MAIN CONCERN WILL BE CENTERED AROUND SMALL CHANCE OF PRECIPITATION IN OVER THE NEXT 24 HOURS. LATEST SUBJECTIVE SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM LOW PRESSURE OVER FAR NORTHWEST MINNESOTA SOUTHWEST TO SOUTH CENTRAL SOUTH DAKOTA AND INTO A SECONDARY LOW PRESSURE AREA OVER SOUTHWESTERN NEBRASKA. DRY HIGH PRESSURE REMAINS OVER MUCH OF EASTERN NEBRASKA AND WESTERN IOWA WITH HIGH CLOUDS DRIFTING NORTH FROM A MOISTURE RICH SYSTEM CENTERED OVER THE OKLAHOMA/ARKANSAS BORDER. AROUND 500MB...WE REMAIN IN BETWEEN A LARGE HIGH PRESSURE RIDGE TO THE WEST AND A TROF IN THE EAST. A SHORTWAVE RIDING DOWN THE BACK SIDE OF THE RIDGE OVER THE NORTHERN PLAINS WILL CONTINUE TO DROP SOUTHEAST OVERNIGHT AND MOVE INTO THE REGION MONDAY MORNING. THE SURFACE COLD FRONT WILL ENTER INTO THE NORTHERN CWA AROUND 06Z AND PUSH THROUGH THE ENTIRE FORECAST AREA BY 12Z. WIDELY SCATTERED POST FRONTAL SHOWERS ARE POSSIBLE AS THE UPPER FORCING INCREASES WITH APPROACHING SHORTWAVE ENERGY LATE TONIGHT INTO MONDAY. LOW LEVEL MOISTURE IS LACKING SO DO NOT THINK AREAS WILL SEE MUCH MORE THAN A COUPLE HUNDREDTHS. THERE HAS BEEN SOME LIGHTNING SHOWING UP BEHIND THE FRONT ACROSS SOUTH DAKOTA AND HAVE INCLUDED ISOLATED THUNDER MENTION IN FAR NORTHERN CWA OVERNIGHT. COLD AIR ADVECTION BEHIND THE BOUNDARY IS FAIRLY WEAK AND LOOKING AT THE AIRMASS CURRENTLY BEHIND THE BOUNDARY ACROSS THE DAKOTAS...AFTERNOON TEMPERATURES REMAIN QUITE MILD IN THE 70S. WE EXPECT ANOTHER COUPLE DRY DAYS TUESDAY AND AGAIN WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS OVER THE REGION. TEMPERATURES SHOULD WARM INTO THE MID 70S FOR TUESDAY AND INTO THE LOWER 80S WEDNESDAY AHEAD OF THE NEXT INCOMING SYSTEM. KERN LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY LONG RANGE MODELS WERE IN FAIRLY GOOD AGREEMENT AT THE BEGINNING OF THIS PERIOD...SHOWING THE FOLLOWING. A TROUGH SHOULD BE OUT ALONG 160-170 WEST...A REX BLOCK WILL BE OVER THE EASTERN PACIFIC AND A TROUGH SHOULD EXTEND FROM CENTRAL CANADA SOUTHWESTWARD INTO THE CENTRAL ROCKIES. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA WEDNESDAY EVENING. INSTABILITY ALONG THE FRONT DOES NOT LOOK AS IMPRESSIVE AS IT DID IN PREVIOUS MODEL RUNS AND 850 MB MOISTURE IS NOT AS HIGH... SO TRIMMED BACK MENTION OF ISOLATED TSTMS TO JUST THE SOUTHEAST PART OF THE FORECAST AREA. 12Z ECMWF ONLY SHOWS A LITTLE LIGHT PCPN FOR WEDNESDAY NIGHT/THURSDAY. KEPT POPS MAINLY 30 PERCENT OR LESS. THE 12Z ECMWF DOES SHOW BETTER PCPN POTENTIAL FRIDAY NIGHT/SATURDAY BUT WILL NOT GET TOO EXCITED ABOUT THAT UNTIL WE GET CLOSER. TEMPERATURES WILL BE COOL LATE IN THE WEEK. HIGHS THURSDAY THROUGH SUNDAY SHOULD BE 10-15 DEGREES BELOW NORMAL. LOWS SHOULD DROP INTO THE 30S OR POSSIBLY COLDER NEXT WEEKEND. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 521 PM CDT SUN SEP 30 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 521 PM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT IN NORTHEAST NEBRASKA...GENERALLY NORTHWEST OF A LINE FROM COLUMBUS TO WINNEBAGO. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AS A COLD FRONT SWEEPS ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. KERN
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2012Every state in 2012This day in weather historyWarnings in Iowa, October 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411804, 411805, 411806, 411807, 411808, 411809, 411810, 411811.